Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 5, 2016Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 5, 2016, 6:54 PM EDT for Seminole County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 6:54 PM EDT (22:54 UTC)
Expired
Aug 5, 2016, 7:45 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS82 KTAE 052254
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT FRI AUG 5 2016
 
GAZ142-143-155-156-052345-
DECATUR GA-SEMINOLE GA-EARLY GA-MILLER GA-
654 PM EDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EARLY...
SOUTHWESTERN MILLER...NORTH CENTRAL DECATUR AND CENTRAL SEMINOLE
COUNTIES UNTIL 745 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLQUITT...MOVING SOUTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...DONALSONVILLE...IRON CITY...BRINSON...JAKIN...FAIRCHILD...
SHARPHAGEN...SEMINOLE STATE PARK...LELA...DESSER...LITTLE HOPE...
DONALDSONVILLE A/P...BABCOCK...ENTERPRISE...STEAM MILL...
DRAKES STILL...BOYKIN...MAYHAW...KILLARNEY AND DAVIS PARK.

LAT...LON 3115 8472 3112 8460 3076 8486 3079 8493
      3080 8493 3082 8494 3084 8493 3087 8494
      3088 8493 3093 8498 3096 8498 3097 8500
      3101 8500 3106 8502 3126 8489
TIME...MOT...LOC 2254Z 029DEG 20KT 3113 8480 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:08 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 5, 4:08 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
408 PM EDT FRI AUG 5 2016

.NEAR TERM [Through Tonight]...

A broad and weak area of low pressure over the Northeastern Gulf
of Mexico will remain nearly stationary offshore of the Florida
Big Bend overnight. Numerous convection has been occurring in
association with this system throughout the day. While persistent
mid and upper level cloudiness has limited thunderstorm
development over South Central Georgia and portions of the Florida
Big Bend, isolated thunderstorms have developed in the earlier
cloud free areas of Southeast Alabama and the Florida Panhandle.
Expect the convection over our western areas to diminish after
sunset. Over the marine area, should see additional development of
showers and thunderstorms in association with the weak low
pressure area. Some of these storms should spread eastward toward
the Southeast Florida Big Bend by daybreak.

.SHORT TERM [Saturday Through Sunday Night]...

The main focus will continue to be on the potential for heavy
rainfall amounts across the coastal areas, especially the
southeast big bend. Several models, especially the 12z ECMWF,
latch onto a broad vort max currently across Apalachee Bay and
meander it slowly through the short term and beyond. With a
tropical airmass in place, localized areas of very heavy rainfall
are expected. The most likely areas to see heavy rainfall are
along the southeast big bend coast of Taylor and Dixie counties,
as those areas will be closest to the meandering weak area of low
pressure. If the forecast rainfall amounts continue to look
realistic over the next day or two, then a flood watch will
eventually need to be issued.

.LONG TERM [Monday Through Friday]...

A slow moving upper level vort max embedded in a tropical
environment is expected to continue to cause forecast challenges
in the extended in terms of heavy rainfall amounts. The 2 pm EDT
tropical outlook from NHC places a 20% chance of tropical
development on this feature. However, whether or not it ultimately
develops, the main threat is heavy rainfall across the area as
any development is expected to be on the weak side. Currently, the
model rainfall amounts vary significantly, with some models such
as the 12z ECMWF forecasting extraordinary amounts across the
area. The official forecast takes a more conservative approach
than some of those higher model totals and is close to the WPC
forecast amounts over the next week. This still results in the
potential for heavy rainfall across the area, especially coastal
regions, and then threat may continue all the way through Friday
depending on how slowly this system moves. Storm total amounts
over 9 inches are currently forecast over the next week across
coastal areas with 3-5 inches expected further inland.

&&

.AVIATION...

[Through 18z Saturday] VFR conditions are expected through this
evening across the region outside of TSRA which are most likely
at ECP/TLH prior to 00z Saturday. Overnight, convection should
remain offshore. Clearing skies at DHN/ABY will lead to IFR
conditions developing there prior to sunrise with low CIG/VIS. VFR
conditions all sites expected after 13z.

&&

.MARINE...

West to southwest flow will continue across all coastal waters
through the weekend at speeds generally 10 to 15 knots. Western
waters will see long period swells from former Hurricane Earl
continue through Saturday. An increase in winds and seas is
possible next week with continued unsettled weather in the form
of showers and thunderstorms as a weak area of low pressure
develops in the region.

&&

.FIRE WEATHER...

With elevated chances for showers and thunderstorms the next
several days, relative humidity values will remain above critical
thresholds through the period. Lightning activity levels will also
be elevated given the daily chances for storms.

&&

.HYDROLOGY...

A persistent wet period looks to be starting across the region in
association with a weak low pressure area over the Northeastern
Gulf of Mexico. Regardless of any tropical development, this
system will remain nearly stationary through the weekend and then
move very slowly westward through the middle of next week. As a
result, periods of heavy rainfall are possible across the region,
with the heaviest amounts anticipated nearer to the coast.

Through Sunday Evening, the heaviest amounts will be more likely
near the Southeast Florida Big Bend coastal areas, where 4-6
inches of rain is possible, with isolated heavier totals
possible. Potential concerns in this area would be steady rises on
the Steinhatchee and Econfina Rivers.

After Sunday evening, the threat for heavy rainfall will spread
westward to include the remainder of the Florida Panhandle. At
this time, guidance suggests the heaviest rain will remain
nearer to the coast. Depending on where the heaviest rain sets up,
there could be flash flooding concerns, particularly in the urban
areas of the Florida Panhandle.

Storm total amounts through Thursday could potentially exceed 9
inches in some places along the Gulf Coast. Further inland,
rainfall amounts should be much less, generally in the 3 to 5
inch range over this time period. With the main stem rivers well
below flood stage, and the bulk of the rainfall expected to fall
nearer to the coast, widespread river flooding is not anticipated
at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  91  76  92  76 /  20  60  20  50  40
Panama City   79  90  80  89  80 /  20  50  20  40  40
Dothan        75  94  76  93  75 /  20  40  20  50  40
Albany        74  95  75  94  75 /  10  40  20  50  40
Valdosta      74  89  74  92  74 /  20  50  20  50  40
Cross City    75  84  75  88  75 /  90  80  50  70  60
Apalachicola  78  89  78  89  78 /  60  60  30  50  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Godsey
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Godsey
MARINE...DVD
FIRE WEATHER...Moore
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 5, 6:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT FRI AUG 5 2016

GAZ142-143-155-156-052345-
DECATUR GA-SEMINOLE GA-EARLY GA-MILLER GA-
654 PM EDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EARLY...
SOUTHWESTERN MILLER...NORTH CENTRAL DECATUR AND CENTRAL SEMINOLE
COUNTIES UNTIL 745 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLQUITT...MOVING SOUTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...DONALSONVILLE...IRON CITY...BRINSON...JAKIN...FAIRCHILD...
SHARPHAGEN...SEMINOLE STATE PARK...LELA...DESSER...LITTLE HOPE...
DONALDSONVILLE A/P...BABCOCK...ENTERPRISE...STEAM MILL...
DRAKES STILL...BOYKIN...MAYHAW...KILLARNEY AND DAVIS PARK.

LAT...LON 3115 8472 3112 8460 3076 8486 3079 8493
      3080 8493 3082 8494 3084 8493 3087 8494
      3088 8493 3093 8498 3096 8498 3097 8500
      3101 8500 3106 8502 3126 8489
TIME...MOT...LOC 2254Z 029DEG 20KT 3113 8480

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:08 PM EDTSpecial Weather StatementTAEHolmes52 min
Aug 5, 3:16 AM EDTAreal Flood AdvisoryTAEBay119 min
Aug 5, 8:33 AM EDTAreal Flood AdvisoryTAEGadsden, Leon57 min
Aug 5, 11:22 AM EDTRip Current StatementTAEBay, Gulf, Walton13 hr
Aug 5, 4:21 PM EDTSpecial Marine WarningTAE54 min
Aug 5, 4:31 PM EDTSpecial Marine WarningTAE59 min
Aug 5, 5:41 PM EDTSpecial Marine WarningTAE64 min
Aug 5, 6:24 PM EDTSpecial Marine WarningTAE36 min
Aug 4, 8:30 PM EDTSpecial Weather StatementTAECoffee45 min
Aug 4, 8:46 PM EDTSevere Thunderstorm WarningTAECoffee, Geneva29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.